MAUDE Adverse Event Report: VERAN MEDICAL TECHNOLOGIES, INC SPIN THORACIC NAVIGATION SYSTEM / ALWAYS- ON TIP TRACKED SERRATED FORCEPS

VERAN MEDICAL TECHNOLOGIES, INC SPIN THORACIC NAVIGATION SYSTEM / ALWAYS- ON TIP TRACKED SERRATED FORCEPS
Model Number SYS-3000 / INS-0372
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Death (1802); Blood Loss (2597)
Date of Event 01/23/2020
Type of Reportable Event Death
Event or Problem Description
After the 5th forceps pass, significant bleeding occurred as blood (including clots) were backing up in patients trachea and et tube.Anesthesia proceeded with a double lumen tube to stabilize right lung bleeding while ventilating the left lung.Patient admitted to icu as of 4pm on (b)(6) 2020.Patient has a history of ascites and cirrhosis.Updated about the outcome of the case from physician on (b)(6) 2020.The patient expired at 1am on (b)(6) 2020.

Brand Name
SPIN THORACIC NAVIGATION SYSTEM / ALWAYS- ON TIP TRACKED SERRATED FORCEPS
Common Device Name
SPIN THORACIC NAVIGATION SYSTEM / ALWAYS- ON TIP TRACKED SERRATED FORCEPS
Manufacturer (Section D)
VERAN MEDICAL TECHNOLOGIES, INC
1908 innerbelt business center
saint louis MO 63114
MDR Report Key10092166
Report Number3007222345-2020-00001
Device Sequence Number3122364
Product Code JAK
UDI-Device Identifier00815686020088
UDI-Public00815686020088
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K170023
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 02/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/16/2022
Device Model NumberSYS-3000 / INS-0372
Device Catalogue NumberSYS-3000 / INS-0372
Device Lot Number82124160901 / 03997190904
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/23/2020
Initial Report FDA Received Date05/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age69 YR